Benzo Question — Took a Small Extra Dose of Ativan, Do I Need to Wean Off Because of This?

Discussion in 'Support' started by SoulStation, Oct 9, 2015.

tinnitus forum
    1. SoulStation
      No Mood

      SoulStation Member Ambassador Team Tech

      Location:
      New York
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Noise / Possible Medication
      I have been on Ativan for many years and managed to wean myself down to taking 1 mg per day and have been on that dosage for about 12 months.

      Last night I had an incredibly bad night and broke down and took an extra .4 mg making a total intake of 1.4 mg.

      Out of fear of withdrawal TONIGHT I took 1.3 mg instead of my regular dosage of 1 mg.

      Do I need to wean back down to 1 mg from 1.3 mg after only taking the increased dosage for 1 - 2 two nights max?

      I am just so terrified at benzo withdrawal that I don't want to do it the wrong way.

      I mean could my body get used to an extra .3 - .4 mg or Ativan over 48 hours so much that it would cause withdrawal if I went back to 1 mg tomorrow.

      I do not want to end up on a higher dosage again and back track but times have been hard. Any help would be appreciated !

      Thanks
      ben
       
    2. SoulStation
      No Mood

      SoulStation Member Ambassador Team Tech

      Location:
      New York
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Noise / Possible Medication
      Any advice on this?
       
      • Friendly Friendly x 1
    3. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      No you will be fine ....keep on your lmg .
      See your doctor if need the increase daily though....lots of love glynis
       
    4. valeri

      valeri Member Benefactor Team Awareness

      Location:
      Australia
      Tinnitus Since:
      09/2011
      No, one off higher dosage will not do any harm.
      I sometimes need to take more than usual and it never caused any problems.
       
    5. SoulStation
      No Mood

      SoulStation Member Ambassador Team Tech

      Location:
      New York
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Noise / Possible Medication
      Thank-you for your kind responces... I appreciate them.
      B
       
    6. SoulStation
      No Mood

      SoulStation Member Ambassador Team Tech

      Location:
      New York
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Noise / Possible Medication
      Anyone else have thoughts on this?
       
    7. Danny Boy
      Cheerful

      Danny Boy Member Benefactor Hall of Fame

      Location:
      England
      Tinnitus Since:
      7/2014
      Cause of Tinnitus:
      Ear infection
      I had the same fears with trobalt. It was highly addictive and got you so high. The temptations to take higher doses were dangerous and I confess I did it. I was stupid really. Anyway, as with what everyone else says, you should be fine. Just don't make an 'habit' of it.
       
    8. Christian78
      Alone

      Christian78 Member

      Location:
      Gothenburg
      Tinnitus Since:
      (Sep 2013)
      Cause of Tinnitus:
      progressive tinnitus, time of expiring in next 3-6 months
      i was on 2 mg Clonazepam and 25mg valium, and it took 1 year to go to 2 mg valium only (plus 2mg clonazepam i used 3 months or less)

      1 day dont make diference

      u have to notice that your drug is having half life, that ment any change will taka slowly to empty, u may only felt +0,3 but you could just continue with 1mg like nothing happen , you are addivted to 1 mg so nothing od 0.3 will make diference.

      just don't stop huge dosage because that shock cause tinnitus.
       
      • Like Like x 1
    9. Carlos1

      Carlos1 Member Benefactor

      Location:
      Boston
      Tinnitus Since:
      08/2013
      Cause of Tinnitus:
      Root Canal
      @SoulStation Hi Soulstation I've been on between .25 and .5 mg of Klonopin for about a year I never take more but go back and forth between dosages with out issues
      Stay strong
      Carlos
       
      • Like Like x 1
    10. Dr. Ancill

      Dr. Ancill Member Clinician

      Tinnitus Since:
      09/2013
      Contrary to the widely-held belief that benzos are addictive, prescribed benzos are actually drugs of dependence. The difference between 'addiction' and 'dependence' is subtle but important. Drug Addiction means (1) non-therapeutic use - ie. not prescribed for a medical condition; (2) dose escalation and (3) drug-seeking behavior. It does not sound like you, SoulStation, are an addict. Rather you are experiencing a withdrawal effect. Withdrawal can occur with a wide variety of receptor-active drugs, including drugs that treat high blood pressure, diabetes and other medical conditions. The problem you are facing is the you are likely withdrawing too quickly and you continue to have the underlying anxiety for which the Ativan was probably originally prescribed. You should discuss with your doctor having your anxiety treated with something else before attempting to come off the Ativan. The dose of Ativan should then be decreased by the smallest amount weekly or longer (eg. even monthly), if necessary - that is something you should check with your prescribing doctor as well. You should not attempt withdrawal unless under medical supervision. I would also question why you need to reduce the dose anyway. If Ativan works for you, you may be dependent on the medication for your well-being so why change this? By the way, 1 mg of Ativan (lorazepam) is not a large dose. Increasing that dose from time to time to help with an acute anxiety crisis is also not going to harm you. I suspect that it is the underlying anxiety that is causing your distress so, again, talk to your doctor about a more effective treatment - that does not mean having to take a benzodiazepine if you and your doctor feel that a change is necessary. Please do not accept the advice, however, well meaning, from forum members without discussing that advice with your doctor - that includes me!!
       
      • Like Like x 1
    11. SoulStation
      No Mood

      SoulStation Member Ambassador Team Tech

      Location:
      New York
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Noise / Possible Medication
      Thank you for the response...I have done one day at 1.4 mg - next at 1.3 mg ... And last two days I did 1.25 ... Would I be ok going back to 1 mg tomorrow? I just don't want to do this wrong ... Again it's only been 4 days of anything above. 1 mg...
      Thank you kindly @Dr. Ancill
      Ps of course I will discuss this with my doctor as well but I thought I'd ask for your advice as I'm not sure what you meant when you said "time to time" as in a day here and a day there?
       
    12. Dr. Ancill

      Dr. Ancill Member Clinician

      Tinnitus Since:
      09/2013
      Slow down the dose reduction to one step no more than weekly. The slower you go, the better the outcome.
       
      • Agree Agree x 1
      • Informative Informative x 1
      • Useful Useful x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.